Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 14, NWS Tampa Bay, FL

April 1, 2022Hillsborough County, Pasco County, Pinellas County, Florida

NWS Tampa Bay, FL issued this tornado warning at Apr 1, 2022, 2:33 AM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2022, 2:33 AM EDT (06:33 UTC)
Expired
Apr 1, 2022, 2:45 AM EDT
In force
12 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 6.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2022-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2022-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.7
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted.

908 
WFUS52 KTBW 010633
TORTBW
FLC057-101-103-010645-
/O.NEW.KTBW.TO.W.0014.220401T0633Z-220401T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
233 AM EDT Fri Apr 1 2022

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Southwestern Pasco County in west central Florida...
  North central Pinellas County in west central Florida...
  Northwestern Hillsborough County in west central Florida...

* Until 245 AM EDT.
    
* At 232 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near New Port Richey East, or near New Port Richey,
  moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Pasco, north central Pinellas and northwestern
  Hillsborough Counties, including the following locations... Moon
  Lake, Jay B Starkey Wilderness Park, Trinity, Odessa, Elfers and
  Shady Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2816 8268 2825 8273 2840 8257 2822 8243
TIME...MOT...LOC 0632Z 237DEG 25KT 2823 8265 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TBW
2 follow-up statements
523 
WWUS52 KTBW 010637
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
237 AM EDT Fri Apr 1 2022

FLC057-103-010646-
/O.CAN.KTBW.TO.W.0014.000000T0000Z-220401T0645Z/
Pinellas FL-Hillsborough FL-
237 AM EDT Fri Apr 1 2022

...THE TORNADO WARNING FOR NORTH CENTRAL PINELLAS AND NORTHWESTERN
HILLSBOROUGH COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 2818 8263 2827 8269 2840 8257 2824 8245
TIME...MOT...LOC 0636Z 237DEG 25KT 2825 8262 

$$

FLC101-010645-
/O.CON.KTBW.TO.W.0014.000000T0000Z-220401T0645Z/
Pasco FL-
237 AM EDT Fri Apr 1 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
SOUTHWESTERN PASCO COUNTY...
    
At 236 AM EDT, a severe thunderstorm capable of producing a tornado
was located near New Port Richey East, or near New Port Richey,
moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Moon Lake, Jay B Starkey Wilderness Park, New Port Richey East,
Jasmine Estates, Shady Hills and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2818 8263 2827 8269 2840 8257 2824 8245
TIME...MOT...LOC 0636Z 237DEG 25KT 2825 8262 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TBW
100 
WWUS52 KTBW 010641
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
241 AM EDT Fri Apr 1 2022

FLC101-010650-
/O.EXP.KTBW.TO.W.0014.000000T0000Z-220401T0645Z/
Pasco FL-
241 AM EDT Fri Apr 1 2022

...THE TORNADO WARNING FOR SOUTHWESTERN PASCO COUNTY WILL EXPIRE AT
245 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 2818 8263 2827 8269 2840 8257 2824 8245
TIME...MOT...LOC 0640Z 237DEG 25KT 2826 8260 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Apr 1, 1:51 AM EDT, 42 minutes earlier.

Area forecast discussion, Apr 1, 1:51 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
151 AM EDT Fri Apr 1 2022

.AVIATION (06Z TAFs)...
With a slowly sinking frontal boundary, a line of storms
continues to also slowly drift southward, with VCTS at KTPA, KPIE,
KLAL, and likely KSRQ soon. Some temporary VSBY reductions are
possible over the next couple hours as storms pass over these
terminals. It is looking increasingly unlikely for any impacts for
southern terminals, with the momentum of the convection waning.
However, some spots continue to experience gusty gradient winds
ahead of the frontal boundary. While unsettled weather remains in
the area through the entire TAF period, most storms should remain
to the east of terminals by the afternoon.

&&

.Preliminary Point Temps/PoPs...
TPA  83  71  83  71 /  60  30  80  60
FMY  87  71  89  71 /  30  10  40  40
GIF  84  69  85  68 /  70  30  90  60
SRQ  81  69  83  69 /  60  30  60  60
BKV  82  61  81  62 /  50  20  80  60
SPG  80  71  80  71 /  60  30  70  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Charlotte-
     Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

     Coastal Flood Advisory until 8 AM EDT this morning for Coastal
     Citrus-Coastal Levy.

Gulf waters...None.
&&

Flannery
Hazardous weather outlook, Mar 31, 5:39 AM EDT, 20 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
539 AM EDT Thu Mar 31 2022

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-312145-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
539 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Thunderstorms are expected...with a few storms becoming strong to
severe. Thunderstorms that develop will be capable of producing
strong gusty winds...locally heavy rains...and frequent deadly
lightning strikes.

...COASTAL FLOOD IMPACT...
Conditions favorable for coastal flooding are expected to
develop...especially in the northern counties. Coastal residents
should be alert for later statements or warnings...and take action
to protect property.

...RIP CURRENT IMPACT...
Elevated waves and seas will produce rip currents along area
beaches.

...MARINE IMPACTS...
South winds 20 to 25 kt with gusts to near gale force and seas 5
to 8 feet will create hazardous boating conditions for small craft
operators.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

...THUNDERSTORM IMPACT...
Thunderstorms are expected through the weekend and will be
capable of producing strong gusty winds...locally heavy
rains...and frequent deadly lightning strikes.

...COASTAL FLOOD IMPACT...
On Friday conditions continue favorable for coastal flooding.
Coastal residents should be alert for later statements or
warnings...and take action to protect property.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

Rude

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:43 AM EDTAreal Flood AdvisoryTBWHillsborough2 hr

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.